From Bishop, California, USA:
Over two years ago, my now 15 year old son (6 feet 2 inches tall, 180 pounds) was diagnosed with type 1 diabetes, and in the beginning, he took seven units of insulin per day, but now he takes one unit of Humalog and one unit of NPH per day. Many days during the week he goes hypo (30s-40s mg/dl [1.7-2.2 mmol/L]) in the afternoon, and at night, he does not take any insulin and wakes up with blood sugars in the 70-90 mg/dl [3.9-5 mmol/L] range. If he exercises, he will go hypo. The only time his blood sugar is high is around noon, and then it never goes over 250 mg/dl [13.9 mmol/L].
At the time of my son's diagnosis, they told us when that this was the honeymoon stage, but it is almost like his body is trying to cure itself since there have been times that they have taken him off of insulin because he became so hypo. We tried pills, but he broke out in a rash. Are there cases where the diabetes has ever just gone away?
Two units of insulin really has no effect on a person who weighs 180 pounds. Your son's swings of glucose are not caused by the injected insulin, and a glucose of 250 mg/dl [13.9 mmol/L] isn't normal either. I don't have enough information to really make a diagnosis.
Original posting 10 Sep 2001
Posted to Diagnosis and Symptoms
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.